MAUDE Adverse Event Report: COOK ENDOSCOPY PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)

COOK ENDOSCOPY PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Model Number G22636
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the pictures provided in response to this report because the product said to be involved was not provided to cook for evaluation.Our evaluation of the photos provided confirmed the report.The internal bolster has separated from the feeding tube and (per the x-ray) appears to have detached in the patient.There is unknown yellow and black substance in the feeding tube.However, per the photos provided, we cannot complete a full evaluation.The print markings are not visible in the photos provided to confirm the tubing size, but the pictured device appears to be a peg-24 feeding tube.It is possible the print markings have been worn off with use.The feeding tube appears to be very old and worn.The phone number printed on the back of the flush port appears to have been rubbed off.Without the product or substantial evidence to contradict the complaint, it is considered confirmed based solely on the photos provided and statements describing the event.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.However, per the photos provided with the report, the feeding tube appears to be very old and worn.The instructions for use indicate, "peg replacement is recommended every three (3) months or at the discretion of the physician." the cause of this report is likely related to using the product beyond its intended life.The instruction for use indicates the following: "warning: the bolster should sit close to the skin but not tight against the skin.Excessive traction on the tube may cause premature removal, fatigue, or failure of the device." prior to distribution, all peg 24 percutaneous endoscopic gastrostomy sets - pull are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that the feeding tube appears to be very old and worn, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
The following information was provided to cook by the user regarding a cook peg 24 percutaneous endoscopic gastrostomy set - pull: the physician was looking after another physician's patient.Upon the third day of handling the patient, during rounds, she checked the stoma site of the peg and noticed that the peg tube [appeared] "cut" while palpating the site.She decided to insert a new peg-24-pull-s and the patient had an x-ray and saw that the inner bolster was left inside the patient's body.
 
Event or Problem Description
The following was initially reported to the fda on 05/04/2018: "the following information was provided to cook by the user regarding a cook peg 24 percutaneous endoscopic gastrostomy set - pull: the physician was looking after another physician's patient.Upon the third day of handling the patient, during rounds, she checked the stoma site of the peg and noticed that the peg tube [appeared] "cut" while palpating the site.She decided to insert a new peg-24-pull-s and the patient had an x-ray and saw that the inner bolster was left inside the patient's body." additional information was received on 05/09/2018: the tube was inserted in september and the event occurred in march.Additional information was received on 05/18/2018: the physician stated that if the incident happened six (6) months after she replaced it, then the peg tube might be discolored and not in good condition.

Brand Name
PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL
Common Device Name
KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7488615
Report Number1037905-2018-00183
Device Sequence Number16182940
Product Code KNT
UDI-Device Identifier00827002226364
UDI-Public(01)00827002226364(17)180411(10)W3852278
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K920703
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22636
Device Catalogue NumberPEG-24-PULL-S
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/16/2017
Device Age5 MO
Event Location Hospital
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date05/04/2018
Supplement Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR